Facebook Pixel

Worried about pregnancy

By December 11, 2010 - 3:20pm
Rate This

I am 37 years old and have been on ortho tri cyclen since I was 19. I have never been pregnant nor do I want to be. I take my pills faithfully everyday at the same time and I am a Sunday starter. I have myself in a very worried state!! My husband and I had sex on Wed.of first week of new pack. Then on Thurs. (active pill #5) I threw up about two hours after I took my pill. (Took it at 6:30am) I think I had some sort of bug. I threw up the previous night's dinner so I assume that included my pill. The next day (Friday) I took my next pill with no problems. But on Sat and Sun I had one episode of diaherra about a hour and half after taking my pill. We have not had sex since because I was worried I could get pregnant. What I am asking is if the missed pill from throwing up and the two episodes of diaherra could have made me ovulate before the sperm from the one time we had sex on that Wed. died? I am supposed to start my period next Tues. but I am so worried I can't think about anything else. Any help you could give me would be greatly appreciated!!


Add a Comment4 Comments

Hi screech,
It does not sound like you need to be worried about pregnancy, but some of the timing is a little confusing...so I wanted to be sure I have the information correct.

1. You do not need to worry about diarrhea, as the hormones from the pill would already be in your system.
2. What time do you take your birth control pills? In the morning or in the evening?

I am confused, as you said you threw up one pill 2 hours after taking it (you took it at 6:30am on Thursday), but then you said you threw up the previous night's dinner (Friday)...which you said you assume contained a pill also. That leads me to believe you took the pill on Friday night before dinner?

It is important to take the pill the same time every day, and if you are, then it sounds like you threw up once in the morning (Thursday) and once in the evening (Friday). If this is true...then you would have only vomited one pill, and if you only missed one pill, you do not have an increased risk for pregnancy.

If you vomit within 2 hours after taking the pill, most prescriptions say that you would need to "make up" this pill (it is a good idea to have an extra pack for this reason), or to use another form of birth control for that week. If you vomit 2 or more hours AFTER taking the pill, most prescriptions say that you do not need to "make up" the pill... so the 2 hours does seem to be the important factor.

Does this information help answer your question? Please let me know if you need any information clarified, or if I misunderstood the timing of the pills.

December 12, 2010 - 9:38am
(reply to Alison Beaver)

Hi Alison,

Thanks so much for your reply. I am sure I am being paranoid but being reassured helps. I know if sounds confusing but here is how it went. I take my pill at 6:30am everyday. On first week of new pack:
Wednesday:had sex
Thursday: Took pill at 6;30am and threw up around 8:15 am. Was concerned because much of Wednesday 's night dinner came up so thought pill would not have been absorbed.
Friday-Sunday:took pills as normal but had one episode of diarrhea one and half hours after taking pill on Sat and Sun.

So I was concerned about the effectiveness of those pills especially it being first week of new pack.
You help is greatly appreciated!! I love this site.
Thanks again,

December 12, 2010 - 12:55pm
(reply to screech)

I'm happy you found the information helpful, and since you only missed one pill (potentially), you would not have an increased risk of being pregnant.

Take care!

December 12, 2010 - 1:36pm
(reply to Alison Beaver)

Thanks so much Alison! I appreciate it very much. Now I won't worry every minute until Tuesday when my period is supposed to come.

Thanks again!

December 12, 2010 - 3:53pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.